Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
137 Doctors are Online

Cramps like period in pelvic area. Could be perimenopause. Have heart burns from meferenic tablets. Worry?

User rating for this question
Very Good
Answered by
Practicing since : 2001
Answered : 11709 Questions
I am very anxious and worried. I have had a crampy 'period like' feeling in my pelvic area on and off for about 3 months. It continued right through my period until day 6. Then it has been on and off again. It is worse when sitting. I went to the Dr who thinks it's perimenopause and has sent me for blood tests to test Oestrogen, ferritin, LHS, FBC, renal and liver. I have not been yet as he wants me to go on day 2 of my cycle. He gave me some Meferenic acid tablets. Since then (last week) i have developed bad heartburn (which I never get) and am now worried that I may have something more sinister. I stopped taking the meferenic tablets in case it was them that caused the problem. I had the last tablet on Friday lunchtime. I am 47, 5'5", 145lbs and not now on any medication. it may be worth mentioning that before I went to the Dr with this problem, I went to him 2 weeks prior as I had a bad pain in my hip. He gave me some Naxopren, which helped (took it for 1 week) but have a residual pain in the front of my thigh. I am not normally concerned with my health but i am now.
Posted Wed, 2 May 2012 in Women's Health
Answered by Dr. Rakhi Tayal 5 hours later
Thanks for posting your query.
A constant crampy pain in the pelvic area can be due to many causes. The exact cause can only be determined after proper investigations. In addition to the blood tests that you have undergone, an ultrasound of lower abdomen is also recommended to rule out pelvic pathologies like endometriosis and pelvic inflammatory disease.
Mefenamic acid often causes heartburn and nausea. After stopping the drug your symptoms must have improved.
Pain in the hip might be related to degenerative changes like osteoarthritis and pain killers usually take care of that.
You need to follow your doctor's advise and get yourself completely investigated to find out the cause.
Hope this answers your query. I will be glad to answer the follow up queries that you have.
Please accept my answer in case you do not have further queries.
Wishing you good health.
Dr. Rakhi Tayal.
Above answer was peer-reviewed by
Follow-up: Cramps like period in pelvic area. Could be perimenopause. Have heart burns from meferenic tablets. Worry? 17 hours later
Obviously I am worried about having ovarian cancer and after looking it up online it mentions pain in hips, crampy feeling in pelvic area and indigestion. (the indigestion is not getting better despite having taken the last mefenamic tablet last friday lucntime.)
Would any of the blood tests that the Dr has asked for show that there was any cancer even if the tests aren't specific as to where it was eminating?
I have never had indigestion before and it feels like a gnawing pain through the centre of my stomach to my back and does not get worse after eating. It is just there all the time.
Answered by Dr. Rakhi Tayal 6 hours later
Thanks for writing again.
The symptoms you are having are not likely to be due to a serious problem like ovarian cancer.
The investigations like ultrasound scan and MRI will help in determining any such abnormality. Routine blood tests might not detect the abnormality but you can ask your gynecologist fro the tumor markers assessment.
Hope my answer is helpful.
Please accept my answer in case you do not have further queries.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Lab Tests

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor